Reach Out | 304-344-4511
Call | 304-344-4511
Text | 304-508-2911
2010 Quarrier StreetCharleston, WV 25311
Monday | 10am - 5pmTuesday | 12pm - 7pmWednesday | 10am - 5pmThursday | 12pm - 7pmFriday | ClosedSaturday | ClosedSunday | Closed
After the overturning of Roe v. Wade, the U. S. has seen an increase of "chemical abortions" or abortions by pill. Much has been done to promote chemical abortions, including marketing them as "safe" or "natural." The companies selling them are quick to taut their effectiveness but have been less than forthcoming about the possible side effects a woman may experience after taking them.
Myth 1: It is safe to use at home.
Many women have resorted to ordering the "abortion pill" online, which is actually a two-pill regimen: mifepristone, which is a progesterone blocker, depriving the baby of nutrients; and misoprostol, which makes the uterus contract and empty.
Unfortunately, these pills are often dispensed without a thorough medical examination or follow-up. Women are often not counseled and unaware of the risks involved. For example, according to Mt. Sinai School of Medicine, you should not have a medicine abortion if you:
"The women who take the pills, often shocked by the bleeding and pain they experience, head to local emergency rooms for treatment. In some cases, they experience serious, and sometimes life-threatening, complications. And they often don't receive proper follow-up care, and in the case of many online pill providers, any follow-up care at all." (National Review)
Myth 2: It is more natural, like a miscarriage.
Common side effects of the abortion pills include nausea, vomiting, fever, chills, diarrhea, and headache. Antibiotics are also recommended to prevent infection in the uterus. In 2000, the FDA imposed a warning on mifepristone, saying that it "may lead to death or serious injury." That is not natural.
An OB/GYN working in the labor and delivery unit of a Fort Wayne, Indiana, hospital explains that many women end up in the ER after taking the pills. One of her patients, a young woman in her 20s, arrived at the ER with heavy vaginal bleeding after attempting a chemical abortion. Her labs were abnormal, she showed signs of having an infection in her uterus, and she appeared to be in the early stages of acute kidney injury. The patient required surgery to empty her uterus.
"Potential complications from abortion pills include hemorrhaging, anemia, and uterine infections. In between 2 and 7 percent of cases, the abortion pills don't complete the abortion, requiring surgery to finish the procedure and to remove dead tissue. If that tissue remains in a woman's uterus for weeks or months, it can lead to Asherman's syndrome, the buildup of uterine scar tissue, which can lead to future pregnancy complications or infertility." (National Review)
All women are entitled to accurate information in order to make an informed, educated decision regarding their pregnancy. If you have questions about the abortion pill or other pregnancy options, please contact our office at 304-344-4511.
By accepting you will be accessing a service provided by a third-party external to https://crossroadspcc.com/